Characterization of distributions by the expected values of the order statistics

  • J. S. Huang


Order Statistic Pareto Distribution Cauchy Distribution Extra Constraint Orthogonal Expansion 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Boas, R. P. Jr. (1954).Entire Functions, Academic Press.Google Scholar
  2. [2]
    Chan, L. K. (1967). On a characterization of distributions by expected values of extreme order statistics,Amer. Math. Monthly,74, 950–951.CrossRefMathSciNetGoogle Scholar
  3. [3]
    David, H. A. (1970).Order Statistics, Wiley, New York.MATHGoogle Scholar
  4. [4]
    Ferguson, T. S. (1967). On characterizing distributions by properties of order statistics,Sankhyà A,29, 265–278.MathSciNetGoogle Scholar
  5. [5]
    Hájek, J. and Šidák, Z. (1967).Theory of Rank Tests, Academia, Prague.MATHGoogle Scholar
  6. [6]
    Konheim, A. G. (1971). A note on order statistics,Amer. Math. Monthly,78, 524.CrossRefMathSciNetGoogle Scholar
  7. [7]
    Moriguti, Sigeiti (1951). Extremal properties of extreme value distributions,Ann. Math. Statist.,22, 523–536.MathSciNetGoogle Scholar
  8. [8]
    Pollak, Moshe (1973). On equal distributions,Ann. Statist.,1, 180–182.MathSciNetGoogle Scholar
  9. [9]
    Sen, Pranab Kumar (1959). On the moments of the sample quantiles,Calcutta Statist. Ass. Bull.,9, 1–19.Google Scholar
  10. [10]
    Stoops, Glenn and Barr, Donald (1971). Moments of certain Cauchy order statistics,Amer. Statistician,25, No. 5, 51.CrossRefGoogle Scholar
  11. [11]
    Sz.-Nagy, Bela (1965).Introduction to Real Functions and Orthogonal Expansions, Oxford Univ. Press, New York.MATHGoogle Scholar
  12. [12]
    Wang, Y. H. (1971). On a characterization of the distribution functions by the expected values of the order statistics,Tech. Report, No. 71-10, Division of Statistics, The Ohio State University.Google Scholar

Copyright information

© The Institute of Statistical Mathematics 1975

Authors and Affiliations

  • J. S. Huang
    • 1
  1. 1.University of GuelphGuelphCanada

Personalised recommendations